Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Omaha, NE

August 9, 2007Madison County, Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 9, 2007, 9:37 PM CDT for Madison County, Pierce County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2007, 9:37 PM CDT (02:37 UTC)
Expired
Aug 9, 2007, 10:00 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

Counties Madison County, NE, Pierce County, NE

The radar

The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:18 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3891 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
1.4
Supercell composite
13.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, Aug 9, 3:02 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT THU AUG 9 2007

.SHORT TERM...TONIGHT AND FRIDAY. STLT AND MORNING UA ANLYS SHOWED
UPPER RIDGE RETROGRADING WNWD ACROSS THE SRN PLAINS. AFTN WATER
VAPOR IMAGERY SHOWED A POSSIBLE WEAK WAVE LIFTING ACROSS EXTREME
ERN WY. AT 19Z A DVLPG WARM FRONT WAS ESTIMATED NEAR AN ONL-OFK-
OMA LINE WITH DVLPG CU NW OF OFK AND ST DECK LIFTING/MIXING OUT N
OF BOUNDARY OVER FAR ECNTRL/NERN NEBR/SW IA. AS OF 20Z CONVECTION
WAS POSSIBLY TRYING TO DVLP OVR NRN NEBR PNDL. HOWEVER...00Z SREF
AND ESPECIALLY 4K WRF QPF PLACEMENT INDICATED DEVELOPMENT WILL
OCCUR NEAR WHERE CU FIELD WAS DVLPG NCNTRL NEBR. LOW LVL JET COULD
AID ANY CONVECTION THAT DVLPS TO HOLD TOGETHER FARTHER E ACROSS
NRN ZONES TNGT...BUT BUILDING HGTS AND FRONTAL BOUNDARY BECOMING
MORE ESTABLISHED N OF THE CWA SHOULD LIMIT COVERAGE/CHCS/SEWD
DVLPMENT TNGT. WL KEEP MENTION TNGT TO SLGT CHC AND THEN N OF
OMAHA AND PER PREV FCST LEFT IN SLGT CHC FAR NERN ZONES FRI AM.
MAY ADJUST POPS UP A BIT TNGT AT LAST MINUTE FAR NW ZONES IF
DVLPMENT SHOWS ITS HAND BEFORE ISSUANCE TIME. WITH MOISTURE
POOLING ALONG MO RIVER...DWPTS IN THE MID/UPPER 70S...AND LIGHT
WINDS AGAIN TNGT WL MENTION AREAS OF FOG E. WITH 850 MB TEMPS
FORECAST TO BE A DEG OR TWO WARMER TOMORROW COMPARED TO 00Z THIS
EVENING...AND LIKELIHOOD OF MIXING THAT DEEP...MADE LTL CHANGES TO
HIGHS...MAYBE BUMPED THEM UP A DEG OR SO. APPEARS AREA WON/T
COMPLETELY MIX OUT THOUGH YET SO DWPTS WILL REMAIN HIGH AND AFTN
HEAT INDICES WILL LIKELY TOUCH OR EXCEED 105 DEGREES. SINCE LOW
TEMPERATURES SHOULD DROP TO 70/LOWER 70S TNGT WITH LIGHT
WINDS...HELD OFF ON HEAT ADVISORY ALTHOUGH SOME SORT OF HEAT
HEADLINE WILL PROBABLY BE NEEDED BY THE WEEKEND.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY. BUILDING UPPER HEIGHTS
AND HOT TEMPERATURES MAIN STORY HERE. SEVERAL BOUNDARIES WILL MAKE
A RUN AT THE NRN CWA...SUNDAY AND WEDNESDAY. WITH 500 MB HGTS
FORECAST TO BE AT LEAST 594 DM OVR CWA SUNDAY AND 591 BY WED...FEEL
FRONT WILL HAVE ONLY A VERY SMALL CHANCE OF BRINGING PCPN OR MUCH
RELIEF FROM THE HEAT. BY LATE IN THE WEEK QUESTION WILL BE WHETHER
RIDGE WILL KEEP BUILDING WWD ALLOWING A MORE NWRLY FLOW OVR THE
CWA AND POSSIBLE RELIEF...OR REMAIN IN PLACE OR SHIFT SLIGHTLY
EWD. THE LATTER WAS SUGGESTED BY LATEST ECMWF AND 00Z GFS ENSEMBLE
MEAN. SO HIGHS IN LATEST MEX GUIDANCE BY NEXT WED/THU COULD
PARTIALLY BE INFLUENCED BY CLIMO...ALTHO GFS DID SHOW A MID/LATE
WEEK FRONT PUSHING A FARTHER S...WHICH IS NOT BOUGHT HERE YET.
LEFT FORECAST DRY EXCEPT FOR A SLIGHT CHC NRN ZONES WITH WEAK
BOUNDARY SAT NGT. KEPT MOST HIGHS IN 95-101 RANGE THRU MUCH OF THE
PD...POSSIBLY A FEW DEGREES COOLER NRN/NERN ZONES A FEW DAYS
REFLECTING EITHER MODIFIED WIND FLOW OFF RETREATING HIGHS OVR NRN
PLAINS OR RESIDUAL CONVECTIVE DEBRIS FM NRN PLAINS MCSS.

&&

.AVIATION...

HAVE ADDED PROB GROUP TO OFK TAF 06Z-10Z PD FOR POSSIBLE PCPN
ACTIVITY DEVELOPING. HAVE OPTED TO JUST GO WITH CB REMARK AS OPPOSED
TO TS DUE TO AREAL COVERAG UNCERTAINTIES. ALSO...LLVL MOISTURE IN
PLACE MAY ALLOW FOR MVFR...WITH POSSIBLE IFR CONDITIONS...AT OFK &
OMA BTW 10Z-14Z. OTHERWISE...VFR COND TO PREVAIL ALL SITES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/DEE
Hazardous weather outlook, Aug 9, 4:30 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CDT THU AUG 9 2007

NEZ011-012-016>018-030>032-042-101000-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE-
430 PM CDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS DEVELOPING OR
MOVING INTO NORTHEAST NEBRASKA LATE THIS AFTERNOON OR EARLY THIS
EVENING...GENERALLY WEST OF A LINE COLUMBUS TO WAYNE LINE. THE
PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

ALSO...HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY
AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND
INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER
HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105
ON SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF NORTHEAST NEBRASKA
THIS EVENING.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-101000-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON-
430 PM CDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS EVENING AND
TONIGHT OVER PARTS OF NORTHEAST NEBRASKA...EAST OF A WAYNE TO
COLUMBUS LINE.

HOT AND HUMID CONDITIONS CAN BE EXPECTED AGAIN FRIDAY
AFTERNOON WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

HOT AND HUMID WEATHER WILL PREVAIL ACROSS THE AREA FROM THIS WEEKEND
INTO EARLY NEXT WEEK AS THE REGION ENTERS INTO A PROLONGED SUMMER
HEAT WAVE. DURING THIS TIME...THE AFTERNOON HEAT INDEX MAY EXCEED 105
DEGREES ON SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOBERT

In the hours before

Local storm report, Aug 9, 6:36 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             CREIGHTON               42.47N 97.91W
08/09/2007  E0.75 INCH       KNOX               NE   LAW ENFORCEMENT

0529 PM     HAIL             CREIGHTON               42.47N 97.91W
08/09/2007  E1.00 INCH       KNOX               NE   LAW ENFORCEMENT

0610 PM     HAIL             3 SE CREIGHTON          42.43N 97.87W
08/09/2007  E1.00 INCH       ANTELOPE           NE   PUBLIC

&&

DFOBERT
Local storm report, Aug 9, 7:02 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             4 N PLAINVIEW           42.41N 97.79W
08/09/2007  E0.75 INCH       PIERCE             NE   PUBLIC

&&

DFOBERT
Local storm report, Aug 9, 9:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     ROYAL                   42.33N 98.12W
08/09/2007  E60 MPH          ANTELOPE           NE   LAW ENFORCEMENT

&&

SK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:23 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox52 min
Aug 9, 9:15 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone30 min
Aug 9, 9:44 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone31 min
Aug 9, 9:51 PM CDTSevere Thunderstorm WarningOAXCedar, Knox39 min
Aug 9, 10:00 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce30 min
Aug 9, 10:08 PM CDTSevere Thunderstorm WarningOAXPlatte52 min
Aug 9, 10:29 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton46 min
Aug 9, 10:37 PM CDTSevere Thunderstorm WarningOAXWayne23 min
Aug 9, 10:48 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston42 min
Aug 9, 10:52 PM CDTSevere Thunderstorm WarningOAXColfax, Platte38 min
Aug 9, 11:22 PM CDTSevere Thunderstorm WarningOAXButler, Dodge, Saunders38 min
Aug 9, 11:31 PM CDTSevere Thunderstorm WarningOAXBurt44 min
Aug 10, 1:16 AM CDTSevere Thunderstorm WarningOAXAntelope44 min
Aug 10, 1:53 AM CDTSevere Thunderstorm WarningOAXAntelope37 min
Aug 10, 2:02 AM CDTSevere Thunderstorm WarningOAXOtoe25 min
Aug 10, 2:28 AM CDTSevere Thunderstorm WarningOAXAntelope32 min
Aug 10, 4:16 AM CDTHeat AdvisoryOAXButler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more63 hr
Aug 10, 12:22 PM CDTSevere Thunderstorm WarningOAXKnox38 min
Aug 10, 12:50 PM CDTSevere Thunderstorm WarningOAXKnox55 min
Aug 10, 12:57 PM CDTTornado WarningOAXKnox33 min
Aug 10, 1:17 PM CDTTornado WarningOAXPierce58 min
Aug 10, 2:05 PM CDTSevere Thunderstorm WarningOAXWayne55 min
Aug 10, 2:59 PM CDTSevere Thunderstorm WarningOAXThurston46 min
Aug 9, 11:24 PM CDTSevere Thunderstorm WarningOAXMonona51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.